MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35359
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: per the findings in the imaging review: the provided post implantation cta performed six days afterwards confirms the suspected a type ia endoleak.This endoleak extended between the snorkeled stents and flowed into the outer aortic curvature hematoma where the trailing edge of the lsa met the leading edge of the original zta-p (zta-pt-38-34-217- w) sealing stent.Although the entry site was new compared to the initial penetration site, the leak was into the same intramural space, or false lumen, as the original leak.((b)(4)) patient submitted to the hospital tuesday (b)(6) 2020, with chest pain following a tevar on (b)(6) 2020.Ct revealed possible type 1a endoleak at the lsa (prox edge of initial graft zta-pt-38-34-217-w) ((b)(4)).The doctor called me (b)(6) 2020 with a plan to extend proximally with a short 36 or 38mm alpha.He indicated that he begin with lsa/lcc bypass along with a vbx ¿snorkel¿ through the lcc via the left arm so he could extend the proximal edge of the graft over the lcc to the innominate.This plan was put into effect and he positioned a zta-p-38-167-w over a 300 couble curved lunderquist and initiated deployment of the graft after aortogram and marking of landmarks.The initial deployment went according to plan with the positioned right at the distal edge of the innominate artery.However, in the next instant the graft was fully deployed and 3cm past the innominate into the ascending aorta.The aortic lumen in this area was approximately 40mm and anesthesia confirmed on multiple occasions that there were no concerning changes in blood pressure or otherwise with patient throughout the rest of the case.The doctor unsuccessfully attempted pull the device back, so he completed steps in releasing the device and called another doctor to discuss options.The decision was made to cut down on the right axillary artery and place an additional vbx ¿snorkel¿ via the innominate next to the lcc snorkel.This was successfully accomplished.A 14x20mm atlas was used to post dilate the portion of the vbx within the 13.5mm innominate lumen.The doctor also used a tri-lobe balloon just distal to the lcc to minimize risk of continued type 1a endoleak.Final angiogram showed good flow to innominate & lcc but was inconclusive with regards to endoleak.Decision was made to close and take ct scan at later date.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key11452728
Report Number3005580113-2021-00034
Device Sequence Number19737497
Product Code MIH
UDI-Device Identifier10827002353593
UDI-Public(01)10827002353593(17)230312(10)E3961672
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2021
Report Date (Section F) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model NumberG35359
Device Catalogue NumberZTA-P-38-167-W
Device Lot NumberE3961672
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/12/2021
Event Location Hospital
Date Report to Manufacturer03/09/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR